Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
733362 tn?1489798536

Cant get Heart Rate Down

Had to work on snowblower, frustrated. Shoveled 3 inches of heavy slush out of driveway. Been tapering Valium for 4 months down to 2.5mg now for 4-5 days. HR was 141 when I came in 3 hours ago. Its 99 bpm now, does tapering Valium do this? Saturday night, dont say go to the hospital, thats not going to happen if I'm able to stand. I would have to be unconscious to see those quacks Took metoprolol 10 hours ago
11 Responses
1235186 tn?1549261219
COMMUNITY LEADER
Hi Barry 60-100 bmp is a normal range.
Obviously your increased activity as well as your anxiety from tapering
Definitely could cause your Increased rate.
It has gone down as you rest so that is good.
What is your bp?
How do you feel?
733362 tn?1489798536
Hey, yeah not doing too good tonight. right now bp 151/90 hr 104.okay,, checked hr again 96 now the 104 was 3 minutes ago. headache. hr has been high for a few days. that is resting. Does Valium do all this? Sorry to be a sissy. I cant believe how hard it is to get off valium. My brother thinks I'm taking just enough to keep the w/d symptoms alive.

thanks atthebeach, I sure have been fortunate to have you lead me through this

GB,
Barry
1235186 tn?1549261219
COMMUNITY LEADER
is metoprolol the only bp med you are prescribed?
Have you been taking them as prescribed through your detox?
You are doing great. Yes it is necessary to continue your taper.
It does take many months or even years to properly taper benzos.
You are getting there. Don't quit yet another 3 weeks or a  month
And you will be free.
Keep the faith.
Sending Prayers,
Debbie
733362 tn?1489798536
no, I'm supposed to take lisinopril and metoprolol. I don't take either one. I stayed on Plavix for 18 months and Simvastatin for 3 years until I tore a muscle. I had a reaction to lisinopril, hives. The metoprolol makes your heart go crazy if you miss a dose and might be the cause of this headache. I take as needed. All that stuff has horrible side effects.

Are you a nurse or something?

Thanks Again,
Barry
Avatar universal
Hi Barry,

I am a nurse. You should take your medication as it has been prescribed.. What is written on the label. Medications that should be taken daily should not be ceased abruptly. If you are confused about how to take any of your medication(s) or have any side effects please consult your pharmacist or dr.

I hope I haven't broken any rules in posting the above.
Avatar universal
Barry  its very important keep bp down and heart rate. I don't think after all tapering and detox you don't need stroke or heart attack. So take meds. At very least half a pill. Please.
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.